Alert archive / Texas / Wind Advisories in 2006
Wind Advisory 7, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Apr 5, 2006, 3:58 PM CDT for 13 counties in Texas. It took effect at Apr 6, 2006, 10:18 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2006, 3:58 PM CDT (20:58 UTC)
- In effect from
- Apr 6, 2006, 10:18 AM CDT
- Expired
- Apr 6, 2006, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Lubbock, TX
Counties Childress County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Garza County, TX, Hall County, TX, Kent County, TX, King County, TX, Lynn County, TX, Motley County, TX, Stonewall County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 71 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.0 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 309 J/kg
- Mixed-layer CIN
- -260 J/kg
- Mixed-layer LCL
- 1424 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KLUB 052058 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 358 PM CDT WED APR 5 2006 TXZ025-026-031-032-036-037-039>042-061000- /O.NEW.KLUB.WI.Y.0007.060406T1600Z-060407T0000Z/ HALL-CHILDRESS-MOTLEY-COTTLE-CROSBY-DICKENS-YOAKUM-TERRY-LYNN- GARZA- INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS... MATADOR...ROARING SPRINGS...PADUCAH...CROSBYTON...RALLS... DICKENS...SPUR...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST 358 PM CDT WED APR 5 2006 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM CDT THURSDAY. WESTERLY WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE BY EARLY AFTERNOON THURSDAY. THESE WINDS WILL RESULT IN PATCHY BLOWING DUST. A HIGH FIRE DANGER WILL ALSO ACCOMPANY THE STRONG WINDS. WINDS WILL DIMINISH GRADUALLY DURING THE EARLY EVENING HOURS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TXZ021>024-027>030-033>035-061000- /O.NEW.KLUB.HW.A.0001.060406T1600Z-060407T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK... SLATON...WOLFFORTH 358 PM CDT WED APR 5 2006 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. WESTERLY WINDS WILL INCREASE INTO THE 30 TO 40 MPH RANGE WITH OCCASIONAL GUSTS APPROACHING 60 MPH BY MIDDAY THURSDAY. THESE WINDS WILL RESULT IN AREAS OF BLOWING DUST REDUCING VISIBILITIES. A HIGH FIRE DANGER WILL ALSO EXIST. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
2 follow-up statements
000 WWUS74 KLUB 060906 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 406 AM CDT THU APR 6 2006 TXZ036-062100- /O.UPG.KLUB.WI.Y.0007.060406T1600Z-060407T0000Z/ /O.NEW.KLUB.HW.W.0002.060406T1600Z-060407T0000Z/ CROSBY- INCLUDING THE CITIES OF...CROSBYTON...RALLS 406 AM CDT THU APR 6 2006 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. WEST WINDS WILL INCREASE INTO THE 30 TO 40 MPH RANGE BY EARLY AFTERNOON. WIND GUSTS OF 60 MPH OR HIGHER ARE POSSIBLE. THESE WINDS WILL RESULT IN AREAS OF BLOWING DUST. NEAR OPEN FIELDS BLOWING DUST MAY CAUSE A SHARP REDUCTION IN VISIBILITY. WINDS WILL DIMINISH GRADUALLY DURING THE EARLY EVENING HOURS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MOTORISTS...PARTICULARLY OF HIGH PROFILE VEHICLES...SHOULD STAY OFF THE ROAD TODAY OR USE EXTREME CAUTION IF YOU MUST TRAVEL. A DRIVER CAN EASILY LOSE CONTROL OF A VEHICLE DUE TO SUDDEN STRONG GUSTS OF WIND. $$ TXZ021>024-027>030-033>035-062100- /O.UPG.KLUB.HW.A.0001.060406T1600Z-060407T0000Z/ /O.NEW.KLUB.HW.W.0002.060406T1600Z-060407T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK... SLATON...WOLFFORTH 406 AM CDT THU APR 6 2006 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WESTERLY WINDS WILL INCREASE INTO THE 30 TO 40 MPH RANGE BY EARLY AFTERNOON. WIND GUSTS OF 60 MPH OR HIGHER ARE POSSIBLE. THESE WINDS WILL RESULT IN AREAS OF BLOWING DUST. NEAR OPEN FIELDS OR CONSTRUCTION SITES BLOWING DUST MAY CAUSE A SHARP REDUCTION IN VISIBILITY. WINDS WILL DIMINISH GRADUALLY DURING THE EARLY EVENING HOURS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MOTORISTS...PARTICULARLY OF HIGH PROFILE VEHICLES...SHOULD STAY OFF THE ROAD TODAY OR USE EXTREME CAUTION IF YOU MUST TRAVEL. A DRIVER CAN EASILY LOSE CONTROL OF A VEHICLE DUE TO SUDDEN STRONG GUSTS OF WIND. $$ TXZ038-043-044-062100- /O.EXA.KLUB.WI.Y.0007.060406T1600Z-060407T0000Z/ KING-KENT-STONEWALL- INCLUDING THE CITIES OF...GUTHRIE...JAYTON...ASPERMONT 406 AM CDT THU APR 6 2006 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING. WEST WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE BY EARLY AFTERNOON. WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE. THESE WINDS WILL RESULT IN PATCHY BLOWING DUST. WINDS WILL DIMINISH GRADUALLY DURING THE EARLY EVENING HOURS. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG NORTH TO SOUTH ORIENTED ROADS. $$ TXZ025-026-031-032-037-039>042-062100- /O.CON.KLUB.WI.Y.0007.060406T1600Z-060407T0000Z/ HALL-CHILDRESS-MOTLEY-COTTLE-DICKENS-YOAKUM-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS... MATADOR...ROARING SPRINGS...PADUCAH...DICKENS...SPUR...PLAINS... DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL...POST 406 AM CDT THU APR 6 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING. WEST WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE BY EARLY AFTERNOON. WIND GUSTS OF 50 TO 55 MPH ARE LIKELY. THESE WINDS WILL RESULT IN AREAS OF BLOWING DUST AND SOME LOCAL RESTRICTIONS TO VISIBILITY. WINDS WILL DIMINISH GRADUALLY DURING THE EARLY EVENING HOURS. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG NORTH TO SOUTH ORIENTED ROADS. $$
000 WWUS74 KLUB 061518 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1018 AM CDT THU APR 6 2006 TXZ039>042-070000- /O.UPG.KLUB.WI.Y.0007.060406T1600Z-060407T0000Z/ /O.EXB.KLUB.HW.W.0002.060406T1518Z-060407T0000Z/ YOAKUM-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...PLAINS...DENVER CITY...BROWNFIELD... TAHOKA...ODONNELL...POST 1018 AM CDT THU APR 6 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. WESTERLY WINDS WILL BE IN THE 30 TO 40 MPH RANGE THROUGH THE AFTERNOON. WIND GUSTS OF 60 MPH OR HIGHER ARE POSSIBLE. THESE WINDS WILL RESULT IN AREAS OF BLOWING DUST. NEAR OPEN FIELDS OR CONSTRUCTION SITES BLOWING DUST MAY CAUSE A SHARP REDUCTION IN VISIBILITY. WINDS WILL DIMINISH GRADUALLY DURING THE EARLY EVENING HOURS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MOTORISTS... PARTICULARLY OF HIGH PROFILE VEHICLES...SHOULD STAY OFF THE ROAD TODAY OR USE EXTREME CAUTION IF YOU MUST TRAVEL. A DRIVER CAN EASILY LOSE CONTROL OF A VEHICLE DUE TO SUDDEN STRONG GUSTS OF WIND. $$ TXZ021>024-027>030-033>036-070000- /O.EXT.KLUB.HW.W.0002.060406T1518Z-060407T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-CROSBY- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK... SLATON...WOLFFORTH...CROSBYTON...RALLS 1018 AM CDT THU APR 6 2006 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING. WESTERLY WINDS WILL BE IN THE 30 TO 40 MPH RANGE THROUGH THE AFTERNOON. WIND GUSTS OF 60 MPH OR HIGHER ARE POSSIBLE. THESE WINDS WILL RESULT IN AREAS OF BLOWING DUST. NEAR OPEN FIELDS OR CONSTRUCTION SITES BLOWING DUST MAY CAUSE A SHARP REDUCTION IN VISIBILITY. WINDS WILL DIMINISH GRADUALLY DURING THE EARLY EVENING HOURS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MOTORISTS... PARTICULARLY OF HIGH PROFILE VEHICLES...SHOULD STAY OFF THE ROAD TODAY OR USE EXTREME CAUTION IF YOU MUST TRAVEL. A DRIVER CAN EASILY LOSE CONTROL OF A VEHICLE DUE TO SUDDEN STRONG GUSTS OF WIND. $$ TXZ025-026-031-032-037-038-043-044-070000- /O.EXT.KLUB.WI.Y.0007.060406T1518Z-060407T0000Z/ HALL-CHILDRESS-MOTLEY-COTTLE-DICKENS-KING-KENT-STONEWALL- INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS... MATADOR...ROARING SPRINGS...PADUCAH...DICKENS...SPUR...GUTHRIE... JAYTON...ASPERMONT 1018 AM CDT THU APR 6 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING. WEST WINDS WILL BE IN THE 25 TO 35 MPH RANGE THROUGH THE AFTERNOON. WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE. THESE WINDS WILL RESULT IN PATCHY BLOWING DUST. WINDS WILL DIMINISH GRADUALLY DURING THE EARLY EVENING HOURS. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG NORTH TO SOUTH ORIENTED ROADS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Apr 5, 3:50 PM CDT, 8 minutes earlier.
Area forecast discussion, Apr 5, 3:50 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 350 PM CDT WED APR 5 2006 .SHORT TERM... ACTIVE WEATHER IS ANTICIPATED WITH THE POTENTIAL FOR A SIGNIFICANT FIRE WEATHER THREAT THURSDAY. ANALYSIS INDICATES MODEST LOW LEVEL CONVERGENCE IN VICINITY THE CAPROCK...WHERE A DRYLINE WILL SHARPEN LATER TODAY. A POTENT STORM SYSTEM IS NOTED OVER THE WESTERN U.S. PER VAPOR IMAGERY...AND MID/ UPPER LEVEL CLOUDS HAVE INCREASED IN ADVANCE OF THIS FEATURE AS SOUTHWESTERLY FLOW OVERSPREADS THE FORECAST AREA. THE FIRST ORDER OF BUSINESS WILL BE A CHANCE OF THUNDERSTORMS... MAINLY OVER THE SOUTHERN ROLLING PLAINS THIS EVENING. THE AIRMASS EAST OF THE DEVELOPING DRYLINE IS NOTABLY UNSTABLE WITH UP TO 2500J/KG OF CAPE. FORECAST SOUNDINGS/SATELLITE TRENDS HAVE SUGGESTED STRONG INHIBITION THUS FAR...HOWEVER HIGH BASED CONVECTION APPEARS TO BE INITIATING OVER THE EASTERN PERMIAN BASIN. WILL MAINTAIN 20 TO 30 PERCENT GRIDDED POPS OVER THE SOUTHEASTERN FA IN PROXIMITY TO BEST CONVERGENCE/INSTABILITY. RAIN/STORM CHANCES MAY BE REALIZED AS CONVECTION THAT INITIATES OVER THE PERMIAN BASIN PROPAGATES NORTHEAST AS THE LOW LEVEL JET DEVELOPS THIS EVENING. PROFILES SUGGEST A POTENTIAL FOR LOCALLY DAMAGING WIND GUSTS GIVEN DEEPLY MIXED BOUNDARY LAYER...WITH INSTABILITY/SHEAR CONTRIBUTING TO A LESSER THREAT OF HAIL. THAT SAID...CONVECTIVE THREAT IS CONDITIONAL GIVEN NOTABLE BUT WEAKENING INHIBITION. CONCERNS FOR SENSIBLE WEATHER ARE ON THE INCREASE FOR THURSDAY...AS THE WESTERN U.S. LOW EJECTS EAST OVER THE SOUTHERN/CENTRAL PLAINS. THE DRYLINE WILL MIX EAST OF THE AREA EARLY IN THE DAY AS WESTERLY WINDS INCREASE AND VERY DRY AIR SPREADS OUT OF NEW MEXICO. SURFACE PRESSURE GRADIENTS/MID LEVEL HEIGHT GRADIENTS SUPPORT 30 TO 40MPH SUSTAINED WINDS ON THE HIGHER ELEVATIONS OF THE CAPROCK/LLANO ESTACADO PER LOCAL WIND STUDY. NUMERICAL GUIDANCE SUPPORTS THIS CONCLUSION. ADVISORY CRITERIA WINDS APPEAR TO BE A GIVEN OVER ALL BUT THE LOWER ELEVATIONS OF THE SOUTHERN SOUTH PLAINS. MSLP GRADIENTS OF 5MB/100MI...DEPTH OF MIXING...40-45KT 850 TO 700MB WINDS SUGGEST SEVERAL SEVERE GUSTS ARE POSSIBLE. WILL POST A HIGH WIND WATCH WHERE CONFIDENCE IS HIGHEST OVER THE NORTHWESTERN ZONES...WITH AN ADVISORY ELSEWHERE EXCEPT THE SOUTHEASTERN ZONES. .LONG TERM... CONSENSUS BUILDING TOWARDS A SECONDARY PORTION OF THE UPPER LOW DROPPING SOUTHEAST JUST TO OUR EAST ON FRIDAY. THIS WILL MAINTAIN A STIFF NORTHWESTERLY WIND AND DRIVE COLD FRONT INTO THE AREA BY AFTERNOON. NEAR-SATURATION OF THE AIRMASS MAY OCCUR ACROSS THE EASTERN PANHANDLE IN LOWER TO MID LEVELS...PREVIOUS FORECAST SEEMS ADEQUATE INDICATING CLOUD INCREASE FOR NOW. FROM THERE...PATTERN EASES DRAMATICALLY WITH UPPER RIDGE BUILDING INTO THE SOUTHERN ROCKIES AND THEN SOUTHERN PLAINS OVER THE WEEKEND. INCREASED WARMUP A TAD FOR SUNDAY WITH LATEST HEIGHT TRENDS. A WAVE APPEARS WILL PASS STILL AROUND TUESDAY...THOUGH NOW APPEARING EVEN A LITTLE DRIER THAN EARLIER. ANYWAY...WILL RETAIN NO MENTION OF THUNDER WITH LATEST INDICATIONS SHOWING BEST CHANCES STAYING OFF TO THE EAST. SOUTHWEST FLOW ALOFT AND MILD WEATHER WILL CONTINUE IN THE MIDDLE OF THE WEEK WITH PERIODS OF HIGH CLOUDS AND SURFACE LEE TROUGH THE MAIN RESULTS. FEW LONG TERM CHANGES. MCQUEEN .FIRE WEATHER... A POTENTIALLY DANGEROUS FIRE WEATHER SITUATION IS EXPECTED THURSDAY. WESTERLY 20 FOOT WINDS SUSTAINED IN THE 20 TO 30MPH RANGE WILL USHER IN SINGLE DIGIT/TEEN TD/S OVER THE WESTERN FA. THIS WILL RESULT IN RH VALUES FROM 8 TO 12 PERCENT. COORDINATION WITH NWS IMETS/TFS TODAY SUGGEST VEGETATION/FUELS REMAIN PRIND FOR EXPLOSIVE FIRE GROWTH GIVEN THESE CONDITIONS. OF MOST CONCERN IS THE ANTICIPATED PROLONGED DURATION OF STRONG WESTERLY WINDS. GIVEN THREAT OF DANGEROUS WIND DRIVEN WILDFIRES...AGREE WITH SPC/S DAY 2 FIRE WEATHER OUTLOOK THAT CHARACTERIZES THIS AS AN EXTREMELY CRITICAL FIRE WEATHER PATTERN...AND WE WILL HIGHLIGHT THIS IN TEXT/GRAPHICAL PRODUCTS INCLUDING A SPECIAL WEATHER STATEMENT AND RED FLAG WARNING. .AVIATION... WESTERLY WINDS WILL INCREASE TO/NEAR 30KT IN VICINITY OF THE LUBBOCK INTERNATIONAL AIRPORT BY MIDDAY THURSDAY. VISIBILITIES WILL LIKELY BE REDUCED DUE TO BLOWING DUST /POSSIBLY SMOKE/ DURING THE LATE AFTERNOON HOURS. AN AIRPORT WEATHER WARNING WILL LIKELY BE REQUIRED. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 50 70 39 65 / 0 0 0 0 TULIA 54 73 41 66 / 10 0 0 0 PLAINVIEW 56 73 42 68 / 10 0 0 0 LEVELLAND 56 73 44 70 / 10 0 0 0 LUBBOCK 57 75 44 70 / 10 0 0 0 BROWNFIELD 58 77 44 71 / 10 0 0 0 CHILDRESS 61 80 48 70 / 20 0 0 10 SPUR 61 80 47 73 / 20 0 0 10 ASPERMONT 64 84 49 75 / 20 0 0 10 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM THURSDAY TO 9 PM THURSDAY FOR THE FOLLOWING ZONES: BAILEY...BRISCOE...CASTRO...CHILDRESS... COCHRAN...COTTLE...CROSBY...DICKENS...FLOYD...GARZA...HALE... HALL...HOCKLEY...KENT...KING...LAMB...LUBBOCK...LYNN...MOTLEY... PARMER...STONEWALL...SWISHER...TERRY...AND YOAKUM. WIND ADVISORY FROM 11 AM THURSDAY TO 7 PM THURSDAY FOR THE FOLLOWING ZONES: CHILDRESS...COTTLE...CROSBY...DICKENS...GARZA... HALL...LYNN...MOTLEY...TERRY...AND YOAKUM. HIGH WIND WATCH FROM 11 AM THURSDAY TO 7 PM THURSDAY FOR THE FOLLOWING ZONES: BAILEY...BRISCOE...CASTRO...COCHRAN...FLOYD... HALE...HOCKLEY...LAMB...LUBBOCK...PARMER...AND SWISHER. && 20/05
Hazardous weather outlook, Apr 5, 12:53 PM CDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1253 PM CDT WED APR 5 2006 TXZ021>044-061100- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1253 PM CDT WED APR 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE ISOLATED TO SCATTERED THUNDERSTORMS MAY DEVELOP LATE THIS AFTERNOON OR THIS EVENING...MAINLY OVER THE SOUTHERN ROLLING PLAINS AND THE EXTREME SOUTHEASTERN SOUTH PLAINS. ANY STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING LOCALLY DAMAGING WIND GUSTS AND PERHAPS HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIND AND FIRE DANGER VERY STRONG WESTERLY WINDS...SUSTAINED BETWEEN 25 AND 40 MPH...WILL BRING THE POTENTIAL FOR DANGEROUS WIND DRIVEN WILDFIRES AND BLOWING DUST TO MUCH OF THE REGION THURSDAY. WIND GUSTS COULD REACH SEVERE LIMITS...PARTICULARLY OVER THE EXTREME SOUTHWESTERN PANHANDLE AND THE NORTHWESTERN SOUTH PLAINS...AND THESE GUSTS COULD POSE A THREAT OF MINOR WIND DAMAGE. .SPOTTER ACTIVATION STATEMENT... STORM SPOTTERS OVER THE SOUTHERN ROLLING PLAINS AND THE EXTREME SOUTHEASTERN SOUTH PLAINS SHOULD REMAIN ALERT TODAY GIVEN A CONDITIONAL SEVERE WEATHER THREAT. IN ADDITION...LOCAL OFFICIALS AND EMERGENCY MANAGEMENT PERSONNEL AREAWIDE SHOULD REMAIN ALERT FOR HIGH WINDS AND POTENTIALLY DANGEROUS FIRE WEATHER THREATS THURSDAY. CONTINUE TO MONITOR FOR LATER UPDATES FROM THE NATIONAL WEATHER SERVICE IN LUBBOCK.
In the hours before
Special weather statement, Apr 5, 3:57 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 357 PM CDT WED APR 5 2006 TXZ021>044-061000- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 357 PM CDT WED APR 5 2006 ...STRONG WINDS...BLOWING DUST AND EXTREME FIRE DANGER THURSDAY... ...WEATHER TO FAVOR POTENTIALLY DANGEROUS WIND DRIVEN WILDFIRES... ...USE EXTREME CAUTION AND AVOID THE USE OF OPEN FLAMES OR SPARKS... NATIONAL WEATHER SERVICE METEOROLOGISTS ARE MONITORING A STORM SYSTEM THAT WILL BRING STRONG WESTERLY WINDS TO MUCH OF WEST TEXAS ON THURSDAY. THESE WINDS WILL USHER IN VERY DRY AIR AND SPREAD PATCHY BLOWING DUST OVER THE REGION. ALTHOUGH LIGHT PRECIPITATION HAS FALLEN OVER THE AREA IN RECENT WEEKS...A SEVERE DROUGHT REMAINS IN PROGRESS. VEGETATION OVER THE SOUTH PLAINS REGION REMAINS DRY... PROVIDING CURED FUELS AND A HIGH FIRE DANGER. GIVEN A PROLONGED PERIOD OF SUSTAINED WINDS IN THE 25 TO 40 MPH RANGE AND RELATIVE HUMIDITIES IN THE SINGLE DIGITS AND TEENS THURSDAY AFTERNOON...EXTREMELY CRITICAL FIRE WEATHER CONDITIONS WILL EXIST. ANY OUTDOOR FIRE WILL HAVE THE POTENTIAL TO EXPLOSIVELY GROW INTO A DANGEROUS WIND DRIVEN WILDFIRE. RESIDENTS ARE URGED TO EXERCISE EXTREME CAUTION THURSDAY...AND AVOID THE USE OF OPEN FLAMES OR SPARKS. DO NOT THROW CIGARETTES ON THE GROUND OR FROM VEHICLES.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 3:39 AM CDT | Fire Weather Watch | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 13 hr |
| Apr 5, 3:44 PM CDT | Red Flag Warning | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 36 hr |
| Apr 5, 3:58 PM CDT | High Wind Watch | LUB | Bailey, Briscoe, Castro, Cochran, Floyd, Hale and 5 more | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.